advertisement
Question
Posted by: tanyamacklin@telkomsa.net | 2009-07-10

anxiety

Hi,
I am permantely shaking, and feel nervous and anxious.
This started in May and I take rivotrol but doesn`t seem to work.
Is this a form of aniety?and will my shaking go eventually.

Many thanks
Tanya

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Psychologist: Hi Tanya
It sounds like you may be experiencing anxiety because when one is anxious, the body releases hormones which trigger what is called the autonomic nervous system. This is the system in your body that increases blood flow to muscles in order to deal with perceived danger. This is a built in system we have to protect ourselves, but when it occurs in everyday situations it becomes less adaptive.

However, I would suggest that you ask your doctor who prescribed your medication to explain the reasons why you were placed on this particular medication. Sometimes medications that treat one problem can be used to treat another problem. For example, some anti-epileptic medication can help with mood problems etc. The best way to control anxiety is to understand and learn more about it. The shaking could be part of the anxiety or a side effect of the medication, but it needs to be assessed and explained to you by your doctor before anyone can judge this. If your medication was prescribed to treat your anxiety then it does seem that it isn’t right for you and you may need to be placed on another medication. But please don’t just stop taking the medication. Make sure you discuss any decisions and concerns with the doctor who prescribed the medication. This is very important.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: PSYCHIATRIST | 2009-07-12

Tanya, if you are permanently shaking,feeling nervous and anxious then you need to be on medication that works around the clock like the anti-depressants which we have been referring to which are also anti-anxiety medication. Rivotril only works for a few hours and being a benzodiazepine tranquiliser you will gradually develop tolerance to it. This means that you will need a higher and higher dose for the same effect and you may also feel even more anxious as the Rivotril wears off. Please go back to your doctor who will advise you and probably also check for other underlying medical disorders such as thyroid problems.

Reply to PSYCHIATRIST

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement